MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM12120
Medical Device Problem Codes Bent (1059); Positioning Failure (1158); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during the stent graft placement procedure intended for the venous portion of the av fistula, the stent graft allegedly failed to deploy after excessive force was used due to the outer catheter unable to unsheathe.Reportedly, the device was removed and another device was used to complete the procedure.Furthermore, post procedure, an attempt to deploy the stent graft outside was made and the allegedly the shaft of the catheter was bending.There was no reported patient injury.
 
Additional Manufacturer Narrative
A manufacturing review was performed.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.No additional complaint has been reported for this lot number previously.Based on the investigation of the returned sample it could be confirmed that the delivery system could only partially deploy the stent graft, and that the system was bent.The inner liner of the outer sheath was found perforated by a stent graft strut in the sheath marker section, which caused blockage of the system and which made a stent graft deployment impossible.Potential factors which may have caused or contributed to the reported issue have been considered.However, based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.In reviewing the applicable labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend including the terminal cephalic arch or across the elbow joint has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure.' furthermore, the ifu states: 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline.Flushing these lumens will also facilitate stent graft deployment.' (b)(4).
 
Event or Problem Description
It was reported that during the stent graft placement procedure intended for the stenosis in the venous portion of the av fistula, the stent graft allegedly failed to deploy after excessive force was used due to the outer catheter unable to unsheathe.It was further reported, the device was removed without incident and an attempt to deploy the stent graft outside the patient's body was made; allegedly the shaft of the catheter was bending.Reportedly, another device was used to complete the procedure.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7173439
Report Number2020394-2017-01894
Device Sequence Number918014
Product Code PFV
UDI-Device Identifier04049519008677
UDI-Public(01)04049519008677
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2018
Device Model NumberFEM12120
Device Catalogue NumberFEM12120
Device Lot NumberANZF3033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight57